Alert archive / Georgia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 28, NWS Atlanta, GA

April 5, 20229 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 5, 2022, 4:06 PM EDT for 9 counties in Georgia. It was in force for 39 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2022, 4:06 PM EDT (20:06 UTC)
Expired
Apr 5, 2022, 4:45 PM EDT
In force
39 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bleckley County, GA, Dodge County, GA, Johnson County, GA, Laurens County, GA, Pulaski County, GA, Telfair County, GA, Twiggs County, GA, Wilcox County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 68 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 4:14 PM EDTTORNADO1 Nw Empire, GAAN EF-1 TORNADO QUICKLY DEVELOPED ON THE SOUTHEAST SIDE OF COCHRAN. A NUMBER OF TREES WERE SNAPPED OR UPROOTED IN COCHRAN. SEVERAL HOMES ALSO EXPERIENCED DAMAGE ALONG THE 7.7 MILE TRACK WITH THE 2ND STORY OF ONE HOME REMOVED.
Apr 5, 4:15 PM EDTTORNADO1 Nnw Empire, GASIGNIFICANT DAMAGE TO A ROOF OF A ONE-STORY HOME JUST OFF OLD EASTMAN ROAD NEAR THE BLECKLEY AND DODGE COUNTY LINE. THE TORNADO HAD ALREADY BEEN DOWN FOR 1-2 MINUTES BEFORE THIS AREA WAS HIT.
Apr 5, 4:18 PM EDTTORNADO1 Nw Roddy, GATREES SNAPPED AND UPROOTED NEAR THE INTERSECTION OF W CHICKEN ROAD AND RODDY HWY IN DODGE COUNTY.
Apr 5, 4:24 PM EDTTORNADO3 S Abbeville, GATREES DOWN AND A SMALL SHED DESTROYED ALONG SIBBIE ROAD, NORTH OF AMERICAN LEGION ROAD.
Apr 5, 4:25 PM EDTTORNADO2 Sse Abbeville, GAMULTIPLE TREES DOWN ALONG HWY 129 SOUTH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 12:03 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1643 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

483 
WUUS52 KFFC 052006
SVRFFC
GAC023-091-167-175-235-271-289-315-319-052045-
/O.NEW.KFFC.SV.W.0028.220405T2006Z-220405T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
406 PM EDT Tue Apr 5 2022

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Laurens County in central Georgia...
  Southeastern Wilkinson County in central Georgia...
  Dodge County in central Georgia...
  Eastern Pulaski County in central Georgia...
  Southeastern Twiggs County in central Georgia...
  Telfair County in central Georgia...
  Central Wilcox County in central Georgia...
  Bleckley County in central Georgia...
  Northwestern Johnson County in east central Georgia...

* Until 445 PM EDT.

* At 405 PM EDT, severe thunderstorms were located along a line
  extending from District Path to near Antioch Church, moving
  northeast at 55 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Dublin, McRae, Cochran, Eastman, Hawkinsville, Abbeville,
  Wrightsville, Helena, East Dublin, Chester, Rochelle, Milan,
  Dexter, Dudley, Cadwell, Rhine, Scotland, Chauncey, Rentz and
  Danville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 700 PM EDT for central and
east central Georgia.

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3185 8318 3185 8343 3222 8348 3256 8343
      3277 8273 3235 8273 3233 8275 3230 8273
      3220 8286 3219 8288 3218 8287 3213 8294
      3208 8288 3201 8273 3189 8273 3183 8314
TIME...MOT...LOC 2005Z 246DEG 46KT 3259 8336 3187 8336 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
004 
WWUS52 KFFC 052027
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
427 PM EDT Tue Apr 5 2022

GAC023-091-167-175-235-271-289-315-319-052045-
/O.CON.KFFC.SV.W.0028.000000T0000Z-220405T2045Z/
Laurens GA-Wilkinson GA-Dodge GA-Pulaski GA-Twiggs GA-Telfair GA-
Wilcox GA-Bleckley GA-Johnson GA-
427 PM EDT Tue Apr 5 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR LAURENS...SOUTHEASTERN WILKINSON...DODGE...SOUTHEASTERN
PULASKI...SOUTHEASTERN TWIGGS...TELFAIR...CENTRAL WILCOX...BLECKLEY
AND WEST CENTRAL JOHNSON COUNTIES...

At 427 PM EDT, severe thunderstorms were located along a line
extending from Nicklesville to near Milan, moving northeast at 55
mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Dublin, McRae, Cochran, Eastman, Abbeville, Wrightsville, Helena,
East Dublin, Chester, Milan, Dexter, Dudley, Cadwell, Rhine,
Scotland, Chauncey, Rentz, Danville, Montrose and Allentown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 700 PM EDT for central and
east central Georgia.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3185 8318 3185 8343 3229 8342 3260 8329
      3265 8313 3275 8273 3235 8273 3233 8275
      3230 8273 3220 8286 3219 8288 3218 8287
      3213 8294 3208 8288 3201 8273 3189 8273
      3183 8314
TIME...MOT...LOC 2027Z 246DEG 46KT 3270 8308 3198 8308 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
263 
WWUS52 KFFC 052036
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
436 PM EDT Tue Apr 5 2022

GAC023-235-289-319-052046-
/O.CAN.KFFC.SV.W.0028.000000T0000Z-220405T2045Z/
Wilkinson GA-Pulaski GA-Twiggs GA-Bleckley GA-
436 PM EDT Tue Apr 5 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILKINSON...
SOUTHEASTERN PULASKI...SOUTHEASTERN TWIGGS AND BLECKLEY COUNTIES IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM EDT for central and
east central Georgia.

LAT...LON 3185 8318 3185 8342 3245 8316 3243 8315
      3244 8315 3246 8316 3265 8309 3274 8273
      3235 8273 3232 8275 3230 8274 3219 8288
      3218 8288 3213 8294 3211 8294 3200 8273
      3189 8273 3183 8313
TIME...MOT...LOC 2036Z 246DEG 46KT 3274 8298 3202 8298 

$$

GAC091-167-175-271-315-052045-
/O.CON.KFFC.SV.W.0028.000000T0000Z-220405T2045Z/
Laurens GA-Dodge GA-Telfair GA-Wilcox GA-Johnson GA-
436 PM EDT Tue Apr 5 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR LAURENS...DODGE...TELFAIR...EASTERN WILCOX AND WEST CENTRAL
JOHNSON COUNTIES...

At 436 PM EDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Chappells Mill to near Milan,
moving northeast at 55 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Dublin, McRae, Eastman, Abbeville, Wrightsville, Helena, East Dublin,
Chester, Milan, Dexter, Dudley, Cadwell, Rhine, Scotland, Chauncey,
Rentz, Union, Towns, Spann and Plainfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 700 PM EDT for central and
east central Georgia.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3185 8318 3185 8342 3245 8316 3243 8315
      3244 8315 3246 8316 3265 8309 3274 8273
      3235 8273 3232 8275 3230 8274 3219 8288
      3218 8288 3213 8294 3211 8294 3200 8273
      3189 8273 3183 8313
TIME...MOT...LOC 2036Z 246DEG 46KT 3274 8298 3202 8298 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:09 PM EDT, 57 minutes earlier.

Area forecast discussion, Apr 5, 3:09 PM EDT, 57 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
309 PM EDT Tue Apr 5 2022

...Afternoon Area Forecast Discussion...

.SHORT TERM /Tonight through Wednesday Night/...

No major changes to the short term forecast through Wednesday.
Mesoanalysis shows warm front draped across portions of north-
central GA, along a line from Troup to Bibb to Warren. Most storms
north of this boundary remain elevated and are unlikely to
produce damage winds with a decreased Tor threat, however heavy
rainfall and lightning will remain an issue through the afternoon.
Primary concern remains south of the front in central Georgia
with temps in the upper 60s to mid 70s with Tds hovering in the
60s, with SBCAPE values ~500-1500 j/kg. See previous discussion
for more:

Previous Short Term Discussion....

Tuesday...

An Enhanced Risk Severe Weather Outlook has been forecast for most
of Central Georgia today with a threat for widespread damaging wind
gusts and several tornadoes possible, one or two of which may be
strong or long track. The primary threat will be this afternoon and
early evening, south of the I-20 corridor, with the highest severe
potential being along and south of a line from Columbus to Macon to
Augusta.

A strengthening low-level shortwave is currently digging across the
Lower Mississippi Valley and will continue moving eastward
throughout the day (best illustrated at 700 hPa). This shortwave
trough, with an associated low-level jet with winds over 60 kts
between 1-3 km aloft, will provide ample low-level lift throughout
the region with a weak low-pressure system being pulled across the
northern Gulf states through the day on Wednesday that will pull a
warm, moist Gulf airmass onto the forecast area throughout the
morning. Within this airmass...

* PWAT values are expected to surge well over 1.5" as dewpoints rise
  to the low 60s.
* Surface-based CAPE values over 1000 J/kg, possibly as high as 2000
  J/kg as afternoon highs reach the upper 60s and 70s.
* Abundant low-level shear due to the aforementioned jet manifests
  as 0-1 km storm-relative helicity values between 150-400 m2/s2.
* Quarter-circled shaped hodographs from 0-1.5 km and semi-circled
  hodographs from 0-6 km, storm relative inflow having
  nearly 100 percent streamwise vorticity vs crosswise vorticity.

These ingredients combined are expected to create numerous severe
thunderstorms this afternoon, taking the form of a quasi-linear
convective system (QLCS) projected to kick through this afternoon
with several discrete, strong to potentially severe cells ahead of
the main line in the late morning and early afternoon. The primary
threats being severe, damaging wind gusts contained in storm
downdrafts due to 50+ kt winds at 850 hPa (1 km AGL) being
transfered to the ground and tornadoes, with high-resolution models
resolving several embedded rotating supercells within a quasi-linear
convective line. Other threats include sparse large hail and
isolated flash flooding though the messy, fast-moving storm mode
will limit these other threats. The shear speed of this system being
pushed by the forcing of the shortwave through is perhaps the only
thing preventing a larger severe weather outbreak from being
forecast.

Wednesday...

The cold pool following this line of storms won't be all that 'cool'
with generally moist adiabatic, thermodynamic profiles.
Additionally, the weak surface low-pressure will be short-lived and
won't have the ability to pull colder air behind it in the form of a
true cold front with a larger, more robust low-pressure system to
the north in the western Great Lakes region keeping the area in
broad southerly flow. The result means warm, moist air will linger
throughout the forecast area.

In Central Georgia, a coastal boundary is expected to move into the
region with a much weaker shortwave moving over the southern Gulf
states aloft. Models are predicting an unorganized cluster of storms
to develop. With PWATs increasing to near 2 inches, but shear values
being diminished in the area with a lack of stronger synoptic
forcing will limit severe potential. A Slight Risk Severe Weather
Outlook is forecast for the area as a result. The primary threat for
Central Georgia by Wednesday could be flash flooding with the
cluster of storms pushing 48-hour rainfall totals to 2.5-4 inches of
rain. Current antecedent conditions combine with the sandy Coastal
Plains soils types suggest the area may be able to handle a second
dose of heavy precip, but will need to be reevaluated after the
first round of storms moves through. Furthermore, several questions
remain about the recovery of the atmosphere after this initial wave
of storms. Strong damaging winds may also be a concern in water-
loaded downdrafts, with outside threats for large hail and very
brief spin-up tornadoes.

In North Georgia, a true cold front will push southwards into the
Northwestern corner of Georgia by dusk, with decent moisture and
instability recovery expected after the initial wave of storms on
Tuesday. A low-end Enhanced Risk Severe Weather Outlook has been
issued for the area of far north and northwest Georgia, however,
several unresolved questions still exist with this potential sever
weather setup. With relatively drier air aloft, models are
struggling to produce robust storms in the region along the frontal
zone and there is some question if convective storms further south
could rob northern Georgia of significant instability. Furthermore,
the timing of the system in the late evening could prevent storms
from being surface-based, which could prevent storms from harnessing
better ow-level wind profiles into tornadic circulations. With these
questions in mind, the primary threats will still be damaging wind
gusts with a tornado or two possible.

Thiem/Morgan

.LONG TERM /Thursday through Tuesday/...

No major changes needed to the extended portion of the forecast
today. Anomalously cold temperatures still expected Thursday Night
through Sunday Morning. There will definitely be a potential for
frost/freeze conditions, especially across north Ga during this
period.

Previous Extended Discussion....

By Thursday morning, some lingering stratiform precip. on the
periphery of Wednesday's system will be exiting the CWA to the east.
The impressive, expansive upper trough that fueled our final round
of active weather continues to dig further down across the
southeast, with a tight pressure gradient on its outer edge (~20-22
mb difference across GA). As such, gusty gradient winds will be
possible through Saturday afternoon when the trough begins to lift
across the mid-Atlantic states. Several shortwave disturbances
rounding the inner edge of the trough will lead to increased cloud
cover and brief bursts of rain across north GA on Friday into
Saturday. A surface high from over the Gulf and stout upper ridging
break the active pattern as they settle in across the southeast on
Sunday to round off the weekend and take us through the beginning of
the work week.

Temperatures will be quite cool for April standards following the
cold frontal passage on Thursday night. Highs will stall out in the
mid-50s to 60s, 12-15 degrees below average; lows through the
weekend will be in the 30s, about 5-10 degrees below average. As the
surface high begins to drift across the southeast Sunday, winds
shift to be primarily from the southeast, and temperatures recover
to seasonable highs in the 70s-80s and lows in the 40s.

Hochstatter/NListemaa

&&

.AVIATION...
18Z Update...

IFR/LIFR cigs and visbys at metro TAF sites. Expecting trend to
continue through the afternoon as convection moves across the
area, exiting around 20z. Winds go SW around 20z between 8-12kts,
with some gusts up to 22-25kts possible within heavier rain
bands. MVFR cigs through the evening with lighter SW winds,
dropping into IFR once more overnight through the morning. Have
recovery to MVFR by tomorrow afternoon but low confidence.
Introduced PROB30 for incoming afternoon convection tomorrow.

//ATL Confidence...18Z Update...
Low to medium on lasting MVFR and MVFR vs IFR tomorrow morning
Medium on exit timing of SHRA/TSRA and PROB30 timing for tomorrow
afternoon
Medium to high on visbys
High on all other elements

Morgan

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          61  80  54  68 /  30  50  60   0
Atlanta         62  79  52  66 /  20  50  70   0
Blairsville     54  78  46  62 /  40  50  80   5
Cartersville    59  82  48  66 /  20  50  70   0
Columbus        63  81  54  70 /  30  70  70   0
Gainesville     61  79  53  65 /  30  50  70   0
Macon           62  83  56  73 /  50  70  60   5
Rome            59  82  49  67 /  30  60  70   0
Peachtree City  61  80  51  68 /  20  60  70   0
Vidalia         65  82  62  75 /  90  70  50  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Tornado Watch until 7 PM EDT this evening for the following
zones: Baldwin...Bibb...Bleckley...Crawford...Crisp...Dodge...
Dooly...Emanuel...Glascock...Hancock...Houston...Jefferson...
Johnson...Jones...Lamar...Laurens...Macon...Monroe...
Montgomery...Peach...Pulaski...Schley...Sumter...Taylor...
Telfair...Toombs...Treutlen...Twiggs...Upson...Warren...
Washington...Wheeler...Wilcox...Wilkinson.

Flood Watch from Wednesday morning through Thursday morning for
the following zones: Baldwin...Bibb...Bleckley...Chattahoochee...
Crawford...Crisp...Dodge...Dooly...Emanuel...Glascock...Greene...
Hancock...Harris...Houston...Jasper...Jefferson...Johnson...
Jones...Lamar...Laurens...Macon...Marion...Monroe...Montgomery...
Morgan...Muscogee...Oglethorpe...Peach...Pulaski...Putnam...
Schley...Stewart...Sumter...Talbot...Taliaferro...Taylor...
Telfair...Toombs...Treutlen...Twiggs...Upson...Warren...
Washington...Webster...Wheeler...Wilcox...Wilkes...Wilkinson.

&&

SHORT TERM...Morgan
LONG TERM....NListemaa
AVIATION...Morgan
Hazardous weather outlook, Apr 5, 12:17 PM EDT, 3 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1217 PM EDT Tue Apr 5 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061030-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1217 PM EDT Tue Apr 5 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Widespread showers and thunderstorms will continue across north
and central Georgia through the evening hours. Thunderstorms will
be capable of producing frequent lightning strikes, gusty winds
and locally heavy rainfall. The primary severe hazard would be
damaging wind gusts in excess of 60 mph. A tornado or two is also
possible. Repeated rounds of storms will increase the risk for
flooding and flash flooding of creeks and streams.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

A line of showers and scattered thunderstorms will move through
the area on Wednesday afternoon. Some storms may become strong to
severe and capable of producing damaging wind gusts and isolated
large hail. A brief tornado or two are possible. Localized
flooding and flash flooding is possible, especially in areas that
received heavy rainfall on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotters should be prepared for activation, especially this
afternoon across central Georgia. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

In the hours before

Local storm report, Apr 5, 2:42 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
242 PM EDT TUE APR 05 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     TSTM WND DMG     2 W LUMPKIN             32.05N  84.84W
04/05/2022                   STEWART            GA   BROADCAST MEDIA

            TORNADO POSSIBLE.

&&

EVENT NUMBER FFC2200308

KAL
Local storm report, Apr 5, 3:05 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT TUE APR 05 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     FLASH FLOOD      1 SSW HOBGOOD PARK      34.11N  84.59W
04/05/2022                   CHEROKEE           GA   EMERGENCY MNGR

            ROAD CLOSED DUE TO FLOODING AT DAVID LEE STREET AND
            VICTORY DRIVE.

&&

EVENT NUMBER FFC2200309

KAL
Local storm report, Apr 5, 3:07 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
307 PM EDT TUE APR 05 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     FLASH FLOOD      1 NE OAK GROVE          34.10N  84.60W
04/05/2022                   CHEROKEE           GA   EMERGENCY MNGR

            ROADS CLOSED DUE TO FLOODING NEAR WOODSTOCK ROAD AND
            JAKE TAYLOR DRIVE.

&&

EVENT NUMBER FFC2200310

KAL
Special weather statement, Apr 5, 3:12 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
312 PM EDT Tue Apr 5 2022

GAZ024-025-027-035-051945-
Madison GA-Banks GA-Jackson GA-Barrow GA-
312 PM EDT Tue Apr 5 2022

...Strong thunderstorms will impact portions of southeastern Barrow,
Banks, Jackson and Madison Counties through 345 PM EDT...

At 312 PM EDT, a line of strong thunderstorms extended from near
Hollingsworth to Apple Valley to Statham, and moving northeast at 55
mph.

HAZARD...40 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Jefferson, Commerce, Homer, Danielsville, Statham, Maysville, Arcade,
Nicholson, Ila, Pocataligo, Peach State Speedway, Pinefield
Crossroads, Apple Valley, Neese, Hollingsworth, Banks Crossing and
Bear Creek Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3446 8340 3444 8339 3432 8339 3427 8334
      3424 8334 3426 8330 3424 8318 3427 8311
      3426 8312 3423 8308 3417 8310 3415 8307
      3399 8349 3400 8350 3399 8350 3393 8366
      3419 8359 3442 8356 3448 8345
TIME...MOT...LOC 1912Z 229DEG 48KT 3440 8350 3417 8352 3397 8362

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Local storm report, Apr 5, 3:44 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
344 PM EDT TUE APR 05 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TORNADO          2 SW ROBERTA            32.70N  84.04W
04/05/2022                   CRAWFORD           GA   EMERGENCY MNGR

            TREES AND POWERLINES DOWNED ALONG MONCRIEF RD AND HWY
            128.

&&

EVENT NUMBER FFC2200311

KS
Local storm report, Apr 5, 3:56 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
356 PM EDT TUE APR 05 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     TORNADO          3 NNW MAUK              32.54N  84.43W
04/05/2022                   TAYLOR             GA   BROADCAST MEDIA

            NUMEROUS TREES SNAPPED AND UPROOTED ALONG HWY 90 NEAR
            HENRY CURRINGTON RD IN NORTHWEST TAYLOR COUNTY

&&

EVENT NUMBER FFC2200312

KS

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 8:33 AM EDTSpecial Weather StatementFFCHarris27 min
Apr 5, 8:51 AM EDTSpecial Weather StatementFFCHenry, Spalding24 min
Apr 5, 9:03 AM EDTSpecial Weather StatementFFCHarris27 min
Apr 5, 9:14 AM EDTSpecial Weather StatementFFCTroup31 min
Apr 5, 9:24 AM EDTSpecial Weather StatementFFCTalbot, Upson36 min
Apr 5, 9:36 AM EDTSpecial Weather StatementFFCBibb, Crawford, Peach24 min
Apr 5, 9:53 AM EDTSpecial Weather StatementFFCMeriwether, Pike37 min
Apr 5, 10:00 AM EDTSpecial Weather StatementFFCLamar, Monroe, Upson30 min
Apr 5, 10:36 AM EDTSpecial Weather StatementFFCButts24 min
Apr 5, 11:25 AM EDTSpecial Weather StatementFFCBaldwin, Jones, Putnam35 min
Apr 5, 11:48 AM EDTSpecial Weather StatementFFCTaliaferro, Warren, Wilkes27 min
Apr 5, 1:37 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee, Stewart, Webster53 min
Apr 5, 1:39 PM EDTTornado WarningFFCStewart36 min
Apr 5, 1:58 PM EDTTornado WarningFFCChattahoochee, Marion32 min
Apr 5, 2:20 PM EDTSevere Thunderstorm WarningFFCLamar, Marion, Talbot, Taylor, Upson40 min
Apr 5, 2:26 PM EDTSevere Thunderstorm WarningFFCMacon, Marion, Schley, Sumter, Taylor, Webster49 min
Apr 5, 2:28 PM EDTTornado WarningFFCMarion, Talbot, Taylor32 min
Apr 5, 2:30 PM EDTRiver Flood WarningFFCCobb4 hr
Apr 5, 2:44 PM EDTFlash Flood WarningFFCCherokee, Clayton, Cobb, DeKalb, Douglas, Fulton and 1 more3 hr
Apr 5, 2:48 PM EDTFlood WatchFFCBaldwin, Bibb, Bleckley, Butts, Chattahoochee, Crawford and 46 more40 hr
Apr 5, 2:48 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Jones, Lamar, Macon, Monroe and 2 more42 min
Apr 5, 2:55 PM EDTRiver Flood WarningFFCDeKalb21 days
Apr 5, 2:56 PM EDTTornado WarningFFCCrawford, Taylor34 min
Apr 5, 2:57 PM EDTRiver Flood WarningFFCDeKalb6 hr
Apr 5, 3:05 PM EDTRiver Flood WarningFFCForsyth, Fulton35 hr
Apr 5, 3:08 PM EDTRiver Flood WarningFFCFulton, Gwinnett21 days
Apr 5, 3:08 PM EDTTornado WarningFFCMacon22 min
Apr 5, 3:12 PM EDTSpecial Weather StatementFFCBanks, Jackson, Madison33 min
Apr 5, 3:13 PM EDTSevere Thunderstorm WarningFFCBleckley, Crisp, Dooly, Houston, Macon, Peach and 4 more47 min
Apr 5, 3:14 PM EDTRiver Flood WarningFFCDeKalb, Fulton4 hr
Apr 5, 3:15 PM EDTFlash Flood WarningFFCChattahoochee, Muscogee3 hr
Apr 5, 3:20 PM EDTRiver Flood WarningFFCFulton21 days
Apr 5, 3:20 PM EDTRiver Flood WarningFFCDeKalb, Fulton3 hr
Apr 5, 3:23 PM EDTTornado WarningFFCBibb, Jones25 min
Apr 5, 3:27 PM EDTTornado WarningFFCHouston, Macon, Peach33 min
Apr 5, 3:28 PM EDTSevere Thunderstorm WarningFFCBaldwin, Bibb, Houston, Jones, Peach, Twiggs and 1 more47 min
Apr 5, 3:31 PM EDTRiver Flood WarningFFCFayette, Spalding30 hr
Apr 5, 3:32 PM EDTTornado WarningFFCDooly, Houston, Pulaski43 min
Apr 5, 3:50 PM EDTTornado WarningFFCHouston, Twiggs, Wilkinson25 min
Apr 5, 3:59 PM EDTTornado WarningFFCBaldwin, Hancock, Putnam31 min
Apr 5, 4:00 PM EDTTornado WarningFFCBleckley, Laurens, Pulaski30 min
Apr 5, 4:13 PM EDTTornado Warning Tornado observedFFCTwiggs, Wilkinson32 min
Apr 5, 4:15 PM EDTTornado WarningFFCBleckley, Dodge, Laurens30 min
Apr 5, 4:16 PM EDTRiver Flood WarningFFCForsyth12 hr
Apr 5, 4:22 PM EDTSevere Thunderstorm WarningFFCJohnson, Twiggs, Washington, Wilkinson53 min
Apr 5, 4:23 PM EDTTornado WarningFFCDodge, Telfair, Wilcox27 min
Apr 5, 4:29 PM EDTRiver Flood WarningFFCGwinnett63 min
Apr 5, 4:29 PM EDTRiver Flood WarningFFCGwinnett7 hr
Apr 5, 4:32 PM EDTTornado WarningFFCLaurens28 min
Apr 5, 4:32 PM EDTTornado WarningFFCHancock, Warren11 min
Apr 5, 4:47 PM EDTSevere Thunderstorm WarningFFCEmanuel, Jefferson, Johnson, Laurens, Montgomery, Telfair and 3 more43 min
Apr 5, 4:54 PM EDTTornado WarningFFCJohnson, Laurens36 min
Apr 5, 4:57 PM EDTTornado WarningFFCEmanuel, Johnson, Laurens, Treutlen33 min
Apr 5, 5:10 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Washington33 min
Apr 5, 5:25 PM EDTSevere Thunderstorm WarningFFCEmanuel, Jefferson, Montgomery, Toombs35 min
Apr 5, 5:29 PM EDTSevere Thunderstorm WarningFFCMontgomery, Telfair, Toombs, Wheeler20 min
Apr 5, 5:29 PM EDTTornado WarningFFCEmanuel20 min
Apr 5, 5:56 PM EDTSpecial Weather StatementFFCToombs34 min
Apr 5, 6:22 PM EDTRiver Flood WarningFFCGwinnett, Walton5 hr
Apr 5, 6:50 PM EDTRiver Flood WarningFFCBaldwin, Washington, Wilkinson27 hr
Apr 5, 7:52 PM EDTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson3 days

Nearby

Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.